Thunderstorm Wind, Queen Anne'S
- When
- May 14, 7:08 PM EST
- Where
- Queen Anne'S County, Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 39.050, -76.067
The second severe thunderstorm of the evening knocked down a couple of trees and wires from Centreville south toward the Talbot County border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The second severe thunderstorm of the evening knocked down a couple of trees and wires from Centreville south toward the Talbot County border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 14, 2:00 PM EST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT SAT MAY 14 2005 .OVERVIEW... MDL OF CHOICE IS THE GFS BECAUSE OF ITS BETTER INIT AT H5 OVR THE ERN U.S. AND THE NAMS UBIQUITOUS COPIOUS AMTS OF LLVL MSTR (68F DEWPT AT PHL TAFTN???) WHICH UNFORTUNATELY BLEEDS INTO ITS CONVECTIVE PARAMETERS. THE NAM IS NOT OFF TO A GOOD START THIS CONVECTIVE SEASON IN OUR CWA. ITS LLVL MSTR BIAS SEEMS GREATER. THAT SAID A MEATLOAF SCENARIO REST OF TDY/THIS EVE AS WE ARE ALL REVVED UP (CLR SLOTS/INCR DEWPTS) WITH NOWHERE TO GO (NO TRIGGERING MECHANISM OTHER THAN DAYTIME HEATING/OROGRAPHICS). SW FLOW NOT THE BEST SCENARIO FOR DAMAGING WIND TSRAS AS WE USUALLY GET CHOKED BY THE DEBRIS CLOUDS UPWIND AND THE PENCHANCE FOR TSRA TO BUILD FTHR TO THE S. WITH THE NASTIEST STORMS CUR IN OH AND TN VLY/WRN VA/WRN NC...THIS MAY COME TO FRUITION AGN. WE/LL HAVE TO DEPEND UPON TSRAS TO MOVE INTO OUR CWA FROM MORE UNSTABE ENVIRONMENTS FROM OUR SW WHICH MAKE FOR NOT ONLY DIFFICULT WRNG DECSIONS...BUT ALSO FCST ONES AS TO HOW FAR E WILL THEY GET. TMRW WE MAY FIND OURSELF ON THE OTHER SIDE OF THE FENCE AS TOO CLOSE PROX OF CDFNT/CLDS MAY GET IN OUR WAY. BEYOND THAT...MDLS AGREE ON THE DVLPMNT OF A REX TYPE BLOCK OVR ERN CANADA DURG NEXT WEEK AS ENERGY FROM PRESENT WEEKEND SYS MOVS EWD. WHL THERE IS PRETTY GOOD MDL AGREEMENT WITH RESPECT TO THE CFP TIMING AND SENSIBLE WX FROM TNGT THRU SUN NGT...BIG DIFS OCR WITH NEXT UPSTREAM SYS DIVING SWD OF THIS BLOCK. THE RANGE OF SOLNS DIF FROM THE VERY WET AND TSRAY NRN 06Z GFS SOLN TO THE HIGHLY SUPRESSED AND MOSTLY DRY ECWMF SOLN. GIVEN THE LARGE SWATH OF SOLNS...WE HAVE OPTED TO GO WITH THE TIGHTER MORE COMP SOLN MORE TWD THE UKMET/00Z GFS FOR THE EXTDD AND OF COURSE THESE LEADS TO A LWR CONFID FCST FOR LATTER PERIODS OF THE EXTDD. && .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... HARD TO FIND THE LEAD SHRT WV ATTM MOVG INTO OUR CWA. SPC GREAT DIAG WEB PAGE SHWG DECENT OMEGA WITH THIS FEAT. WHETHER THERE OR NOT AIR MASS HAS NOT DESTABILIZED ENUF FOR IT TO TRIGGER PCPN AND WILL BE GONE BY THE TIME AIR MASS GETS MORE UNSTABLE. DECENT INSTAB HAS DVLPG IN VA WITH CAPES GT 2000J...MAY BE OUR BEST(WORST?)SHOT FOR STGR CONVECTION THIS EVE OVR WRN PARTS OF OUR CWA AS TSRAS MOVE EWD. ATTM DEWPTS HAVE NOT RECOVERED AND SFC BASED CAPES IN OUR CWA ARE LT 500J. THE SHRT WV INTO THE TN VLY YES LOOKS QUITE REAL AND THIS ONE IN A WEAKENED STATE SHLD SLIDE ACRS OUR CWA TNGT. THIS IS A GOOD THING BECAUSE LATEST GFS SHWG DECENT 0-1KM SHEAR (100-150 M2/S2)ERLY THIS EVE. OTHER STAB PARAMETERS ARE WI RANGE FOR ROBUST CONVECTION...BUT NOT NECESSARILY SVR. CUR PLANS ARE TO KEEP POP GRAD WITH GREATEST POPS IN WRN ZNS AND LEAST CHCS TWD THE CST. ITS ALWAYS DIFFICULT TO FCST HOW FAR E THE TSRAS WILL GET AND WOULDN/T BE SHOCKED IF THE SERN PART OF OUR CWA GETS LA NADA TNGT. LATER THIS EVE THE TSRAS ARRIVAL WILL HAVE THEIR BEST DAYS BEHIND THEM WITH A REDUCED CHC FOR ANY SVR WX. AGAIN THE CTYS THAT HAVE THE BEST CHCS WILL BE ALG OUR WRN CWA BOUNDARY ERLR THIS EVE. GUID MINS ARE WELL CLUSTERED AND WILL BE FOLLOWED. TMRW WE FIND OURSELVES ON THE OTHER SIDE OF THE LEDGER. FCST MDLS HINTING IT MAY BE TOO LATE FOR ANY SVR CONVECTION...MAYBE EVEN ANY PCPN AT ALL. TO THIS WE SAY...NOT YET. ADMITTEDLY FCST INSTAB PRAMETERS TAKEN VERBATIM WOULD NOT LEND THEMSELVES TO SVR CONVECTION. BUT WE BLV THE MDLS HAVE A TENDENCY TO PUSH CDFNTS TOO QUICKLY IN SW FLOW (AND LOOK AT WHERE IT IS NOW) AND THUS THE JUICIER INSTAB THAT THEY HAVE SUN AFTN OVR THE WRN ATLC MAY VERY WELL BE OVR THE ERN PART OF OUR CWA. COUPLED WITH THAT WILL BE A MUCH MORE FVRBL FLOW ALF AS ENTR RGN OF H2.5 JET APCHS. THE BIG CAVEAT IN ALL OF THIS WILL BE HOW MUCH CLOUD DEBRIS IS LEFT FROM TDY/S CONVECTION AND HOW QUICKLY DOES THIS BURN AWAY. THE FORMER THOUGHT IS THE REASON WE WILL KEEP POPS.TSRAS GOING ON SUN. THE LATTER IS THE REASON WE WILL NOT CARRY ANY ENHANCED WORDING ATTM. WE THINK THE BEST CHCS TMRW WILL BE SE WITH THE LEAST CHCS IN OUR NWRN ZNS. WITH SLOR CFP BLV ETA MOS IS SUPR TO GFS MOS AND TMRW MAY BE THE FIRST TIME THIS CONVECTIVE YR THAT ETA MOS DEWPTS MAY BE TOO LOW EVEN WITH SW FLOW ALF PCPN CHCS SHLD END DURG THE EVE. IT APRS THE NEXT SHRT WV ROUNDING THE TROF MAY BE TOO FAR E TO CONT PCPN CHCS BEYOND SUN EVE THIS FAR N. NO SPREAD IN FCST MINS AND WILL FOLLOW. DRY DAY ON MONDAY AS CDFNT CLRS THE COAST. MAYBE ENUF LLVL MSTR FOR SOME FAIR WX CU...OTRWISE TROF IS NOT SHARP ENUF TO INDUCE ANY PCPN THIS FAR S. FULL SUN MACROS SUGG NUDGING ETA/GFS MOS UP A DEG OR TWO. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... PRETTY GOOD MDL AGREEMENT ON DRY/PLEASANT WEATHER FOR MON NGT AND TUE AS BEST PART OF THE NEXT WORK WEEK MAY BE MON AND TUE. MIGHT HAVE TO WATCH FOR THE PSBLTY OF MORE FROST IN FAR NRN CTYS IF CREST OF HI PRES COINCIDES WITH NIGHTTIME HRS. AFTER THAT MDLS DIVERGE WITH RESPECT TO HOW TO HANDLE ENERGY DIVING ON BACK SIDE OF REX BLOCK. CUR EXTDD IS GOING WITH WHERE THE MED RNG MDLS ARE MORE TIGHTLY CLUSTERED THUS TWD THE 00Z OP UKMET/GFS. FIRST PCPN CHCS WILL BE BROUGHT IN WED NGT AND BE CARRIED INTO FRI NGT. IF WE WERE TO PEG THE WETTEST DAY AT THIS JUNCTURE WITH THE GREATEST MDL CONSENSUS IT WOULD BE DURG CALENDAR DAY THU WITH THE BEST CHCS S. IF THE NEXT LOW TRACKS TO OUR S AS THE CONSENSUS MDLS HAVE EXPECT TEMPS TO CONT TO BE COOLER THAN NML THRUT THIS EXTDD PERIOD. && .AVIATION... EARLY MORNING CLOUDS DISIPPATED AND GAVE WAY TO MOSTLY SUNNY SKIES TODAY. SC WILL BE PUSHING IN FROM THE WEST LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND TSTMS BEGINNING TO DEVELOP IN NORTHERN VIRGINIA AND EASTERN WEST VIRGINIA ARE EXPECTED TO MOVE INTO OUR AREA THIS EVENING. THIS ACTIVITY SHOULD DIE DOWN AROUND OR SHORTLY AFTER MIDNIGHT. THEN AS THE FRONTAL ZONE MOVES EAST... SHOWERS/TSTMS WILL ONCE AGAIN SPREAD BACK INTO THE FORECAST AREA FROM THE WEST LATE TONIGHT INTO SUNDAY. EXPECT MAINLY VFR CONDITIONS EXCEPT IN THE STRONGER SHOWERS/TSTMS WHEN MVFR CONDITIONS ARE POSSIBLE. && .MARINE... S TO SW WINDS 10 TO AROUND 15 KT WITH GUSTS TO AROUND 20 KT WILL CONTINUE THROUGH SUNDAY IN ADVANCE OF THE COLD FRONT FCST TO MOVE INTO THE REGION SUNDAY. THE FRONT IS EXPECTED TO REACH THE COAST SUNDAY MORNING BUT THEN SLOW ITS FORWARD SPEED AS IT TRIES TO MOVE OFF TO THE EAST. WINDS ARE NOT EXPECTED TO SWING AROUND TO W OR NW UNTIL SUNDAY NIGHT AND ARE NOT EXPECTED TO REACH SCA CRITERIA...OTHER THAN GUSTS IN POSSIBLE THUNDERSTORMS TONIGHT AND SUNDAY. SEAS ARE IN THE 2 TO 3 FT RANGE TODAY. THEY MAY RISE TO AROUND 4 FT BUT ARE NOT EXPECTED TO REACH SCA CRITERIA UNTIL POSSIBLY LATE IN THE WEEK. && .HYDROLOGY... 1 HR FFG 2.1-3.3 INCHES COURTESY OF A VERY DRY MAY SO FAR (PHL .06) FOR MOST. WE WILL BE HARD PRESSED TO HAVE ANY WDSPRD STREAM AND ESP RIVER FLOODING THRU THIS WEEKEND. IF FNT LINGERS CLOSER TO US WE MIGHT HAVE PBLMS EVENTUALLY WED-FRI. BUT LATELY WE HAVE BEEN SO DRY...WE/LL CROSS THAT BRIDGE WHEN WE GET TO IT AND IT WILL TAKE A WHL WITH THE TREES IN BLOOM TO GET THERE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. OVERVIEW/SHORT TERM/LONG TERM/HYDROLOGY...TFG AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 322 AM EDT SAT MAY 14 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-150900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 322 AM EDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA INTO A SLIGHT RISK CATEGORY FOR SEVERE THUNDERSTORMS. THUNDERSTORMS SHOULD FORM IN CENTRAL PENNSYLVANIA TODAY AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN... SEVERE WEATHER IS AGAIN POSSIBLE ON SUNDAY, ESPECIALLY SOUTH AND EAST OF THE POCONOS. A COLD FRONT SHOULD MOVE TO THE POCONOS TONIGHT AND THEN MOVE SOUTHEAST THROUGH THE REGION. THIS COLD FRONT SHOULD ALLOW THUNDERSTORMS TO REDEVELOP DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY, ESPECIALLY NORTH AND WEST OF PHILADELPHIA. STAUBER
The Dover AFB radar (KDOX), 60 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2005Every state in 2005This day in weather historyWarnings in Maryland, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449433.